Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Is it safe to take Kaopectate for withdrawal induced diarrhea?

User rating for this question
Answered by

Practicing since : 2009
Answered : 4362 Questions
Hi, I am severe diarrhea associated with the cessation of taking Klonopin. I haven't taken it in 13 days. Is it safe to take Kaopectate for this?
Posted Wed, 19 Mar 2014 in Medicines and Side Effects
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer: No significant interaction Detailed Answer: Hello Thanks for the query You can take Kaopectate, it is safe to take this medication for withdrawal induced diarrhea. There is no interaction between Klonopin and Kaopectate as well You are right about the addictive properties of both these drugs. For ankylosing spondylitis Inj Rituximab has been successfully tried at some centers, it has to be taken once a week for 4 weeks. Approach your orthopedician with my suggestion. I hope I was of help, if you have any further queries please get back to me I wish you good health and a speedy recovery Regards
Above answer was peer-reviewed by
Follow-up: Is it safe to take Kaopectate for withdrawal induced diarrhea? 13 hours later
Thank you so much. I'm a little worried that my electrolytes may be off due to the hot showers & diarrhea. Would you recommend something like Gatorade or Pedialyte to deal with this? I quit the Klonopin and the Tramadol cold without any kind of weaning. My rheumatologist is the doctor who put me on these meds and then she told me to follow up with my GP. I did call him and he knows what I'm dealing with but I haven't been seen. I just don't want to end up in the hospital. Thanks.
Answered by Dr. Rakesh Madhyastha 2 hours later
Brief Answer: ORS XXXXXXX Detailed Answer: Hello Thanks for getting back and I am happy I was of help to you Here is what I suggest, severe diarrhea most often causes dehydration and loss of electrolytes especially sodium and potassium to counter it the best approach is to buy yourself an ORS XXXXXXX mix it in 1 litre of water and drink it sip by sip. This will replenish water and electrolytes in a balanced way Do not drink it like juice as this itself causes increased bowel movements. Avoid 1. Milk and milk products 2. Alcohol 3. Coffee, tea and smoking I wish you good health and a speedy recovery Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor